Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 227, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 2, 2013, 8:33 PM EDT for Preston County, West Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2013, 8:33 PM EDT (00:33 UTC)
- Expired
- Sep 2, 2013, 9:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1230 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 7:52 PM EDT, 41 minutes earlier.
Area forecast discussion, Sep 2, 7:52 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 752 PM EDT MON SEP 2 2013 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION THIS EVENING...THEN HIGH PRESSURE WILL BUILD IN FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THE MUCH ANTICIPATED COLD FRONT CONTINUES ITS SOUTHEASTERLY TRACK ACROSS THE FORECAST AREA THIS EVENING...WITH NUMEROUS SHOWERS AND THUNDERSTORMS ALONG IT. SEVERE WEATHER FROM EARLIER THIS EVENING HAS QUICKLY WEAKENED ALONG THE FRONT AS THE VAST MAJORITY OF UPPER LEVEL FORCING HAS TRAVERSED UPSTATE NEW YORK...HOWEVER FRONTAL FORCING WITH LIMITED SHEAR AND ABUNDANT INSTABILITY WAS ENOUGH TO GENERATE NUMEROUS STORMS WITH LIMITED SEVERE POTENTIAL ALONG THE FRONT AS IT HAS CROSSED OUR AREA. WITH DIURNAL STABILIZATION...THE SEVERE THREAT APPEARS TO HAVE ENDED...HOWEVER SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLIDE SOUTHEAST AHEAD OF THE FRONT THE NEXT FEW HOURS. PRESSURE RISES LOOK TO BE FAIRLY STRONG BEHIND THE FRONT WITH DECENT ISALLOBARIC FLOW LIKELY TO KEEP WINDS UP A BIT OVERNIGHT WITH LOWER DEWPOINTS SLIDING IN FROM THE CENTRAL GREAT LAKES. WITH FALLING DEWPOINTS AND SOME MIXING LIKELY TO DRY THE SURFACE LAYER OUT A BIT OVERNIGHT...WEAK LOW LEVEL STABILITY AND THE MIXING UPWARD OF THIS MOISTURE AS IT IS REPLACED BY A BIT LOWER DEWPOINTS...STRATUS DEVELOPMENT SEEMS LIKELY OVERNIGHT. AS SUCH...CLEARING WILL LIKELY BE LIMITED ACROSS THE AREA UNTIL THE DAYTIME TUESDAY. FRIES && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... BLDG HIGH PRES WL BRING DRY WEA AND BLO SEASONAL AVG TEMPS. COOL AIR ALOFT SHOULD BRING SCT-BKN STRATOCU TUE WITH MCLR SKIES BY WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HIGH PRES WL BE IN CTRL THRU MOST OF THE PD. ONLY EXCEPTIONS WL BE WK CDFNTS MOVG THRU THU AND SUN. MOISTURE IS LMTD HOWEVER SO THESE SHOULD GO THRU MAINLY DRY. AFT A COOL START TO THE PD TEMPS SHOULD INCR BACK TO SEASONAL AVGS BY THE WKEND. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... CIGS HAVE LIFTED THIS AFTN AS THE UPR OH BNDRY LYR MIXES WITH WARMING AND THE APPRCH/PASSAGE OF A STRONG CDFNT. SCT SHWR DVLPMNT IS ALSO EXPECTED AS THE FRONT PLOWS THRU THE MOIST SFC AIRMASS...BUT TSTM COVG SHOULD BE SOMEWHAT LTD BY WARMTH ALOFT. GENL MVFR CAN THUS BE EXPECTED UNTIL PASSAGE OF THE FRONT THIS EVE. MORE RESTRICITIONS ARE FORECAST FOR TUESDAY AS COLD ADVCTN STEEPENS THE LLVL LAPSE RATE AND SPPRTS STRATOCU FORMATION. .OUTLOOK.../TUESDAY NIGHT THROUGH SATURDAY/... NO WIDESPREAD AREAS OF IFR ARE EXPECTED FOR THE REMAINDER OF THE WEEK. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Sep 2, 3:24 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 324 PM EDT MON SEP 2 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020>023-029- 031-073>076-WVZ001>004-012-021>023-041-031930- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 324 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ008-009-015-016-031930- VENANGO-FOREST-CLARION-JEFFERSON PA- 324 PM EDT MON SEP 2 2013 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
In the hours before
Special weather statement, Sep 2, 5:30 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 PM EDT MON SEP 2 2013
OHZ039-049-050-059-WVZ002-003-022215-
BELMONT OH-BROOKE WV-HARRISON OH-JEFFERSON OH-OHIO WV-TUSCARAWAS OH-
530 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT BROOKE...HARRISON...NORTHERN
BELMONT...NORTHERN OHIO...SOUTHEASTERN TUSCARAWAS AND SOUTHERN
JEFFERSON COUNTIES...
AT 526 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTHEAST OF UNIONPORT TO 3 MILES SOUTHEAST OF GILMORE...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
TIPPECANOE... RICHMOND... JEWETT...
GILMORE... UNIONPORT... HOPEDALE...
CLENDENING... WINTERSVILLE... CADIZ...
FREEPORT... STEUBENVILLE... PIEDMONT...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4045 8077 4033 8052 4016 8052 4003 8109
4010 8123 4017 8123 4017 8133 4021 8134
4022 8149 4027 8160
FRIESLocal storm report, Sep 2, 5:46 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 1 WSW FROSTBURG 40.96N 79.06W
09/02/2013 JEFFERSON PA TRAINED SPOTTER
SMALL LIMBS DOWN ON ROUTE 536
&&
EVENT NUMBER PBZ1302733
RGSpecial weather statement, Sep 2, 6:02 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT MON SEP 2 2013
PAZ023-022245-
INDIANA PA-
602 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN INDIANA COUNTY...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A STRONG THUNDERSTORM LOCATED 5 MILES SOUTH OF
PUNXSUTAWNEY...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
MARION CENTER... GLEN CAMPBELL...
DO NOT DRIVE YOUR VEHICLE WHERE WATER COVERS THE ROAD.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4077 7910 4091 7899 4090 7880 4080 7880
4073 7880
07Special weather statement, Sep 2, 7:00 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 PM EDT MON SEP 2 2013
PAZ023-022345-
INDIANA PA-
700 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL INDIANA COUNTY...
AT 656 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF CLYMER...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
YELLOW CREEK STATE PARK... CLYMER...
CHERRY TREE...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4070 7881 4060 7885 4055 7888 4054 7889
4058 7905 4072 7900 4073 7879
FRIESLocal storm report, Sep 2, 7:26 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
726 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 2 ENE PINE FLATS 40.67N 78.89W
09/02/2013 INDIANA PA 911 CALL CENTER
ONE TREE DOWN IN GREEN TOWNSHIP ON ROUTE 580
&&
EVENT NUMBER PBZ1302734
RGSpecial weather statement, Sep 2, 8:11 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
811 PM EDT MON SEP 2 2013
MDZ001-WVZ021>023-041-030115-
GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV-TUCKER WV-
811 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT EASTERN MONONGALIA...GARRETT...
NORTHERN TUCKER...PRESTON AND SOUTHEASTERN MARION COUNTIES...
AT 807 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHWEST OF CHEAT NECK TO GRAFTON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WESTOVER... VALLEY FALLS... MORGANTOWN...
DELLSLOW... BROWNS CHAPEL... CHEAT NECK...
GLADESVILLE... MASONTOWN... NEWBURG...
LAUREL RUN... FELLOWSVILLE... BRUCETON MILLS...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3948 7906 3930 7929 3923 7942 3919 7940
3922 7931 3919 7929 3917 7931 3919 7945
3920 7941 3922 7942 3919 7948 3924 7985
3930 7990 3944 7993 3939 8004 3940 8010
3972 7995 3972 7893
34The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:11 PM EDT | Special Weather Statement | PBZ | Preston | 64 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.